MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS SYSTEM ELONGATED PECTUS STABILIZER; PLATE, FIXATION, BONE

BIOMET MICROFIXATION PECTUS SYSTEM ELONGATED PECTUS STABILIZER; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as the product remains implanted.The investigation is in process.Once the investigation has been completed, concomitant medical products: lorenz pectus support bar, catalog #: ps-1279, lot #: 899190.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00281.
 
Event or Problem Description
It was reported the patient underwent a revision due to bar rotation.During the surgeons rounds on post-op day three (3), the patient reported pain.Patient examination and imaging confirmed bar rotation.A re-operation was performed on post-op day three (3) to correct the rotation and add a stabilizer.No product was removed.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of evidence suggesting the revision was performed for the stated issue and addition of the stabilizer.The products were not returned for investigation, as these parts remain implanted.It was reported that the products were implanted on 12 apr 2019 and the bar rotated 60-72 hours later.The patient reported pain and imaging showed the bar rotated, however, these images were not provided.A revision then took place to correct the rotation, therefore the complaint is confirmed.Dhr was reviewed and no discrepancies were found.Investigation results concluded that the reported event was due to insufficient bar stability, the issue was corrected by adding the stabilizer as the fiber wire alone was not able to do so.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The ifu for these products (01-50-1049_reve pectus sys) states in the section titled 'warnings and precautions': the implant can become dislodged, shift, or flip as a result of improper device selection, improper stabilization, not suturing the device(s), or patient activity too soon after surgery.Even though the implant is mechanically fixed (sutured) in position, care is to be taken to assure that the device is rigidly in apposition to the area of the deformity, as demonstrated by total or partial elimination of the visible deformity.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00281-1.

Brand Name
PECTUS SYSTEM ELONGATED PECTUS STABILIZER
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8612718
Report Number0001032347-2019-00282
Device Sequence Number16774820
Product Code HRS
UDI-Device Identifier00841036011093
UDI-Public00841036011093
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K981789
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-3801
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/16/2019
Supplement Date Received by Manufacturer07/18/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date07/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age12 YR